What Can Aspirin Overdose Do To You?

April 21st, 2012 by | Category: Medicine

Aspirin Overdose is also known as Acetylsalicylic acid overdose. This is also a type of painkiller and is seen to be available over-the-counter at a pharmacy shop. An Aspirin Overdose means one has too much aspirin in the body.

Taking more than 150mg/kg of aspirin can have serious and even deadly consequences if kept unattended or untreated. For a small adult, that’s roughly equal to taking 20 tablets containing 325mg aspirin. For children much lesser can do much more harm.

In Aspirin Acetylsalicylic acid is the poisonous ingredien and therefore the culprit that causes all the problems. And this ingredient is found in many prescription and over-the-counter pain relievers Some such medicines are Alka Seltzer, Ecotrin, Excedrin, Fiorinal, Bayer, Percodan, Anacin, Bufferin, St. Joseph’s etc.

If you or someone you know has had an overdose of aspirin, it could have happened either because the patient took it by accident or under ignorance, or has intentionally taken a bigger dose than generally permissible by doctor at one time. Aspirin overdose is also called an acute overdose.

Chronic overdose of Aspirin happends when a normal daily dose of aspirin builds up in the body over a period of time and causes symptoms. This generally happens in two cases. Either your kidneys are not working correctly or when you are dehydrated. Chronic overdoses is common amongst the older lot, during hot weather.

Symptoms of acute overdose: the patien may develop anupset stomach and experience stomach pain, Nausea, may feel like vomiting. Aspirin overdose may also cause an ulcer or irritation of the stomach known as gastritis.

Likewise under chronic overdose symptoms may include Fatigue, the patient may experience slight fever, Sometimes he/she may feel confused, a petient can also collapse, experience rapid heart beat, Uncontrollable breathing.

If a patient has had a large overdose, he/she may experience deafnes for some time, ringing in the ear sensation, dizziness, drwsinss, coma, seizures, patient may become hyperactive etc.

The wisest thing to do under any of the above conditions is to seek medical help immediately. Call the doctor and make arrangments to take the patient to the hospital if the symtoms are of chronic or large overdose.

If asprin overdose treatment is delayed or the overdose is large enough, symptoms will continue to worsen. Breathing will become fast or may also stop. Seizures, high fevers, or death may also occur in extreme circumstances.





Was this article useful?
Enter your email address and receive our articles automatically whenever we have a new article:

 
5 Comments:
post a comment
Comment by Taylor
2011-03-30 19:05:21

Do you get really bad headaches in this process…? !!?

Comment by dierdre downy
2011-04-05 05:20:40

i cant really underline what kind of symtoms i have from this . do you recommend i see a doctor?? .

 
 
Comment by elizabeth fulton
2011-12-15 14:33:13

ok in a deep depression i took the only thing i hopped would take the ache my heart was feel away and now i am payin for it. o took 15 or so good sense 325 mg aspirine. the hissing in my ears is getting worse and i can’t stop thinking that it didn ‘t work i am not good at asking for help but i need it bad. i want to die . i hate the feeling of a brokrn heart and it didn’t go away like i hopped it would.i’ve been beaten by my boyfriends in the past and am scred this one is going to do the same. i havee noe job and no friends and i feel so alone

 
Comment by veronica
2011-12-19 12:12:07

i wouldnt kill myself if i were you its not a good idea trust me okay ^^ im sure it will work out between the both of you okay.

 
Comment by Zero
2012-01-08 13:50:05

I have a friend who took 23 aspirin 2 days ago what should they do

 
Name (required)
E-mail (required - never shown publicly)





© 2006 - 2014 Healthoma.com. You can link to the articles of this website from your websites but are not allowed to post the whole articles on your websites. Violators will be prosecuted.